Oklahoma, 2007Drought in Oklahoma, January 1 to 31, 2007
January 1 to 31, 2007 · NWS OUN · 42 events in 42 counties and zones
Severe to extreme (D2-D3) drought conditions were seen across much of the northern half of Oklahoma during the month of January. However, much needed precipitation during the latter half of the month, mainly in some form of winter precipitation, allowed for these areas to improve to just severe conditions (D2).
Every event with a place to put it; 42 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $775,000
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe to extreme (D2-D3) drought conditions were seen across much of the northern half of Oklahoma during the month of January. However, much needed precipitation during the latter half of the month, mainly in some form of winter precipitation, allowed for these areas to improve to just severe conditions (D2). This also allowed for an improvement to areas farther south that were in D2 drought conditions during the month of December. The winter storm from the 12th through the 14th provided much needed precipitation to improve these areas to D1 or less. |The drought has been ongoing for over a year now, which continues the water worries over many communities. Lake levels remain at or near record lows, although the recent beneficial moisture has helped somewhat. Many boat docks and ramps remained on dry ground, but lakes are showing some improvement, rising slowly during the last half of the month. Even at low levels, most lakes are still considered at safe levels for everyday living and water rationing has been kept to a minimum.|The agriculture industry continued to be hit hard by the drought. Although many farmers are beginning the year much better than they did last year due to the recent precipitation, many are fighting to save their 2007 crops. The recent precipitation has helped the top 12 inches of the soil, but the soil below this remains very dry. Additional precipitation will help crops that were planted during the fall, such as winter wheat. The crop damage for the area was estimated at 750 thousand dollars.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 9:49 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 31, 9:49 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CST SUN DEC 31 2006
.UPDATE...
WINDS ACROSS THE CENTRAL AND SOUTHEAST ARE A LITTLE LOWER THAN
FORECAST... BUT OVERALL TRENDS AND MODEL FORECAST ALL SHOW THAT
THEY SHOULD INCREASE OVER THE NEXT FEW HOURS. LAST BIT OF THE
CLOUD COVER IS MOVING OVER THE NORTHEAST CORNER OF THE AREA AND
WILL BE MOVING OUT OF THE AREA SOON. WILL UPDATE FORECAST WITH
ONLY MINOR ADJUSTMENTS OF GOING WITH CLEAR TO MOSTLY CLEAR SKIES
AFTER THE REMNANT CLOUDS MOVE OUT.
&&
.PREV DISCUSSION... (ISSUED 153 PM CST SUN DEC 31 2006)
DISCUSSION...
AS THE UPPER LOW CONTINUES TO MOVE TOWARDS THE SOUTHERN GREAT
LAKES THIS EVENING, THE MOST DISTANT LOW CLOUDS ASSOCIATED WITH IT
WILL MOVE EAST OF CENTRAL OKLAHOMA. BRISK NORTHWEST WINDS ACROSS
WEST KANSAS SNOW PACK WILL BRING TEMPERATURES INTO THE MIDDLE
TEENS AND 20S TONIGHT. THE SURFACE HIGH PRESSURE IS EXPECTED TO
MOVE INTO KS-OK-NORTHERN TX MONDAY AND MONDAY NIGHT. WINDS WILL
DIMINISH LATE IN THE DAY AND OVERNIGHT. SHORT-WAVE RIDGING IS
EXPECTED TUESDAY INTO WEDNESDAY WITH MOSTLY SUNNY CONDITIONS AND
NEAR-NORMAL TEMPERATURES. THE NEXT UPPER SYSTEM IN THE SOUTHERN
BRANCH OF THE WESTERLIES IS EXPECTED TO DEVELOP A LOW WELL SOUTH
OF THE U.S. - MEXICAN BORDER WEDNESDAY NIGHT AND THURSDAY. THIS
WILL HELP BRING MOISTURE NORTH INTO OK BUT LIFT ASSOCIATED WITH
THIS LOW MAY REMAIN TOO FAR SOUTH OF OK FOR ANY GOOD CHANCE FOR
PRECIPITATION. POPS REMAIN IN THE CHANCE CATEGORY FOR THESE
PERIODS. BY NEXT WEEKEND THERE IS A TREND FOR A MORE PROGRESSIVE
UPPER WAVE IN THE WESTERLIES TO MOVE INTO THE SOUTHWEST U.S., BUT
MOISTURE CONCERNS AND THE TIME PERIOD PRECLUDE INCLUDING ANY
MENTION OF PRECIPITATION YET FOR NEXT SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 28 46 25 49 / 0 0 0 10
HOBART OK 25 48 24 50 / 0 0 0 10
WICHITA FALLS TX 28 51 26 52 / 0 0 0 10
GAGE OK 17 45 19 46 / 0 0 0 10
PONCA CITY OK 25 45 23 47 / 0 0 0 0
DURANT OK 31 51 29 51 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
99/99
Hazardous weather outlook, Dec 31, 11:50 AM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST SUN DEC 31 2006
OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CST SUN DEC 31 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A STRONG UPPER-LEVEL STORM SYSTEM... LOCATED OVER MISSOURI AT
MIDDAY... WILL CONTINUE TO MOVE NORTHEAST. COOLER AND MORE-STABLE
AIR WILL SPREAD SOUTH ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TODAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY JAN 01.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO.
OTHER HAZARDOUS WEATHER...
LIGHT SNOW MAY ACCUMULATE IN PARTS OF NORTH-CENTRAL OKLAHOMA EARLY
THIS AFTERNOON. SLICK SPOTS ON SIDEWALKS AND ELEVATED ROADS WILL BE
POSSIBLE. SNOW HAS RESULTED IN DANGEROUS... OR CLOSED... ROADS IN
STATES BORDERING OKLAHOMA TO THE NORTH AND WEST... WHICH MAY REQUIRE
SIGNIFICANT DETOURS FOR TRAVELERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
CMSDrought, Harper
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Harper forecast zone
- Property damage
- $775,000
- Reported by
- Emergency Manager
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Drought, Ellis
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Drought, Woods
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Drought, Woodward
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Drought, Major
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Drought, Alfalfa
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Drought, Grant
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Drought, Kay
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Drought, Noble
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Drought, Garfield
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Drought, Roger Mills
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Drought, Dewey
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Drought, Custer
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Drought, Blaine
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Drought, Kingfisher
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Drought, Logan
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Drought, Oklahoma
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Drought, Payne
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Drought, Lincoln
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Drought, Pottawatomie
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Drought, Seminole
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Seminole forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Drought, Hughes
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Hughes forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Drought, Love
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Love forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Drought, Carter
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Drought, Johnston
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Johnston forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Drought, Bryan
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Bryan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Drought, Canadian
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Drought, Washita
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Drought, Cotton
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Drought, Cleveland
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Drought, Beckham
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Drought, McClain
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- McClain forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Drought, Grady
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Drought, Caddo
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Drought, Coal
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Coal forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Drought, Pontotoc
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Drought, Garvin
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Garvin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Drought, Murray
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Murray forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Drought, Stephens
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Drought, Atoka
- When
- January 1, 12:00 AM CST to January 18, 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, January 1 to 27, 20071 death · $40,000 · 4 events
- High Wind in Montana, January 1 to 2, 2007$350,000 · 96 kt wind · 10 events
- Drought in Texas, January 1 to 31, 2007$270,000 · 9 events
- Flooding in Indiana, January 1 to 31, 2007$80,000 · 8 events
- Winter Weather in Vermont, January 1, 2007$50,000 · 16 events
- Winter Weather in New York, January 1, 2007$20,000 · 9 events
- Drought in Texas, January 1 to 31, 200718 events
- Flash Flooding in Virginia, January 1, 2007$20,000 · 3 events
- Flooding in Indiana, January 1 to 23, 2007$20,000 · 2 events
- Drought in Minnesota, January 1 to 31, 200715 events
- Drought in Minnesota, January 1 to 31, 200714 events
- Drought in Wisconsin, January 1 to 31, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12223, 12224, 12225, 12226, 12227, 12228, 12229, 12230, 12231, 12232, 12233, 12234, 12235, 12236, 12237, 12238, 12679, 12680, 12681, 12682, 12683, 12684, 12685, 12686, 12687, 12688, 12689, 12690, 12691, 12692, 12693, 12694, 12695, 12697, 12698, 12699, 12700, 12702, 12703, 12704, and more.